Alert archive / Kentucky / Freeze Warnings in 2007

Freeze Warning 2, NWS Louisville, KY

April 5, 200749 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this freeze warning at Apr 5, 2007, 2:29 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Apr 5, 2007, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2007, 2:29 PM CDT (19:29 UTC)
In effect from
Apr 5, 2007, 11:00 PM CDT
Expired
Apr 6, 2007, 9:00 AM CDT
In force
10 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -119 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-119 m²/s²
0-3 km storm-relative helicity
-74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLMK 051930
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT THU APR 5 2007

...SUB-FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

.TEMPERATURES ARE EXPECTED TO DROP BELOW THE FREEZING MARK AGAIN
TONIGHT AS A COLD NORTHWEST FLOW BRINGS ARCTIC AIR INTO THE
REGION. THE WELL BELOW NORMAL TEMPERATURES WILL CONTINUE INTO THE
WEEKEND AS UNSEASONABLY COLD AIR REMAINS IN PLACE ACROSS THE
LOWER OHIO VALLEY.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-060330-
/O.NEW.KLMK.FZ.W.0002.070406T0400Z-070406T1400Z/
/O.EXT.KLMK.FZ.A.0001.070407T0500Z-070408T1400Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
329 PM EDT THU APR 5 2007 /229 PM CDT THU APR 5 2007/

...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 10 AM EDT /9 AM CDT/ FRIDAY...
...FREEZE WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY MORNING...

FREEZING TEMPERATURES ARE EXPECTED EACH NIGHT THROUGH THE UPCOMING 
WEEKEND...WITH TEMPERATURES AS COLD AS THE LOW TO MID 20S POSSIBLE 
EARLY SATURDAY AND SUNDAY MORNINGS. THESE TEMPERATURES...SOME 20 TO 
25 DEGREES BELOW NORMAL FOR EARLY APRIL...MAY BE COLD ENOUGH TO 
BREAK RECORD LOWS FOR SATURDAY AND SUNDAY MORNING. FOR THIS 
REASON...A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT AND A FREEZE 
WATCH REMAINS IN EFFECT FRIDAY NIGHT THROUGH SUNDAY MORNING. DAYTIME 
TEMPERATURES DURING THIS PERIOD WILL RISE INTO THE 40S.

SUB-FREEZING TEMPERATURES AT NIGHT CAN KILL CROPS AND OTHER
SENSITIVE VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

JA
3 follow-up statements
000 
WWUS73 KLMK 060243
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1043 PM EDT THU APR 5 2007

...SUB-FREEZING TEMPERATURES EXPECTED AGAIN OVERNIGHT...

.TEMPERATURES ARE EXPECTED TO DROP BELOW THE FREEZING MARK AGAIN
LATE TONIGHT AS A COLD NORTHWEST FLOW BRINGS ARCTIC AIR INTO THE
REGION. THE WELL BELOW NORMAL TEMPERATURES WILL CONTINUE INTO THE
WEEKEND AS UNSEASONABLY COLD AIR REMAINS IN PLACE ACROSS THE
LOWER OHIO VALLEY.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061045-
/O.CON.KLMK.FZ.W.0002.070406T0400Z-070406T1400Z/
/O.CON.KLMK.FZ.A.0001.070407T0500Z-070408T1400Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1043 PM EDT THU APR 5 2007 /943 PM CDT THU APR 5 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
FRIDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SUNDAY MORNING. 

SUB-FREEZING TEMPERATURES AT NIGHT CAN KILL CROPS AND OTHER
SENSITIVE VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. OVERNIGHT MIN
TEMPERATURES WILL BE COLDEST BY DAWN ACROSS SOUTHERN INDIANA WITH
LOWS REACHING THE MID 20S.

$$
DK
000 
WWUS73 KLMK 060838
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
438 AM EDT FRI APR 6 2007

...SUB-FREEZING TEMPERATURES EXPECTED AGAIN OVERNIGHT...

.TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING ACROSS NEARLY ALL OF 
THE AREA BY DAWN AND WILL NOT RISE ABOVE FREEZING UNTIL MID MORNING. 
A COLD NORTHWEST FLOW CONTINUES TO BRING ARCTIC AIR INTO THE REGION 
AND THE WELL BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH THE 
WEEKEND. 

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061645-
/O.CON.KLMK.FZ.W.0002.000000T0000Z-070406T1400Z/
/O.CON.KLMK.FZ.A.0001.070407T0500Z-070408T1400Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
438 AM EDT (338 AM CDT) FRI APR 6 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SUNDAY MORNING. 

TEMPERATURES WILL BE BELOW FREEZING EARLY THIS MORNING.

LOWS WILL REACH THE LOWER AND MIDDLE 20S SATURDAY MORNING AND AGAIN 
SUNDAY MORNING.

SUB-FREEZING TEMPERATURES AT NIGHT CAN KILL CROPS AND OTHER
SENSITIVE VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE 
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

$$


SCHOLZ/13
000 
WWUS73 KLMK 061405
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 AM EDT FRI APR 6 2007

...SUB-FREEZING TEMPERATURES EXPECTED AGAIN OVERNIGHT...

.TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING AS EARLY AS LATE
THIS EVENING INTO THE OVERNIGHT PERIOD AND WILL NOT RISE ABOVE FREEZING
UNTIL LATE MORNING. A COLD NORTHWEST FLOW CONTINUES TO BRING ARCTIC
AIR INTO THE REGION AND THE WELL BELOW NORMAL TEMPERATURES WILL
PERSIST THROUGH THE WEEKEND.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-062000-
/O.EXP.KLMK.FZ.W.0002.000000T0000Z-070406T1400Z/
/O.NEW.KLMK.FZ.W.0003.070407T0300Z-070407T1500Z/
/O.EXT.KLMK.FZ.A.0001.070407T1500Z-070408T1400Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1005 AM EDT FRI APR 6 2007 /905 AM CDT FRI APR 6 2007/

...FREEZE WARNING IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS
EVENING TO 11 AM EDT /10 AM CDT/ SATURDAY...
...FREEZE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...
...FREEZE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS
EVENING TO 11 AM EDT /10 AM CDT/ SATURDAY. THE FREEZE WARNING FOR
TODAY IS NO LONGER IN EFFECT. THE FREEZE WATCH IS NOW IN EFFECT
FROM SATURDAY MORNING THROUGH SUNDAY MORNING.

TEMPERATURES WILL BE BELOW FREEZING LATE THIS EVENING THROUGH THE
OVERNIGHT HOURS AS LOWS WILL REACH THE LOWER AND MIDDLE 20S
TOMORROW MORNING AND AGAIN SUNDAY MORNING.

TEMPERATURES WILL FALL WELL BELOW 32 DEGREES. TYPICALLY...A
TEMPERATURE AT OR BELOW 28 DEGREES FOR SEVERAL HOURS WILL
SERIOUSLY DAMAGE MOST PLANTS.

SUB-FREEZING TEMPERATURES WILL OCCUR... WHICH COULD KILL CROPS
AND OTHER SENSITIVE VEGETATION. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST
INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION.

$$

SCHOTT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Apr 5, 1:40 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 5, 1:40 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM EDT THU APR 5 2007

.SHORT TERM...TONIGHT AND FRIDAY...

UPPER LEVEL JET MAXIMUM WILL DIVE FROM CENTRAL CANADA INTO THE MID
MISSISSIPPI VALLEY BY THE END OF THIS FORECAST PERIOD. THIS WILL
HELP SHARPEN UP THE UPPER LEVEL LOW OVER THE NORTHEAST STATES AND
SET THE STAGE FOR ADDITIONAL COLD AIR ADVECTION INTO THE LOWER OHIO
VALLEY.

THIS WILL BE A TEMPERATURE AND CLOUD COVER FORECAST WITH A CONTINUED
COLD NORTHWEST FLOW. TEMPERATURES HAVE STRUGGLED THIS AFTERNOON
UNDER AN OVERCAST DECK OF STRATO-CU AND AT 17Z READINGS WERE ONLY
ABOVE 40 DEGREES AT BWG. WE DO EXPECT THE LOW CLOUDS TO MAINLY CLEAR
AFTER 00Z AND LOSS OF HEATING. MID LEVEL CLOUDS IN ADVANCE OF THE
FORE MENTIONED JET MAX WILL OVERSPREAD THE AREA BY DAYBREAK FRIDAY.
UNDER THESE TEMPERATURES TONIGHT WILL DROP INTO THE MID AND UPPER
20S SOME 20 DEGREES BELOW NORMAL FOR EARLY APRIL. WE WILL REISSUE
THE FREEZE WARNING FOR TONIGHT AND ADJUST THE FREEZE WATCH TO COVER
FRIDAY AND SATURDAY NIGHTS.

WITH EXPECTED CLOUD COVER READINGS WILL AGAIN STRUGGLE WITH HIGHS
ONLY IN THE MID AND UPPER 40S FRIDAY AFTERNOON.

JA

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

FRIDAY NIGHT THROUGH MONDAY...

CERTAINLY A COLD PERIOD...WITH A REINFORCING SHOT OF COLD AIR
SURGING INTO THE REGION EARLY SATURDAY BEHIND A STRONG WAVE ROTATING
THROUGH THE DISTRICT AROUND LARGE SCALE UPPER LOW. BASED ON FCST
SOUNDINGS...WITH COLD AIR ALOFT...AFTN/EARLY EVE CLOUDS ARE FCST TO
DEVELOP EACH DAY SAT-SUN. FEEL THAT OUR COLDEST MORNING WILL BE
SUNDAY...WHERE SKIES ARE MOST LIKELY TO BE CLEAR AND WITH SFC HIGH
NOSING INTO THE AREA WINDS WILL BE LIGHT. COULD EASILY SEE SOME
UPPER TEENS IN THE FAVORED RURAL VALLEY LOCATIONS. WILL CONTINUE
FREEZE WATCH THROUGH SUNDAY MORNING. CONSIDERED EXTENDING THE FZ.A
INTO MONDAY MORNING...HOWEVER HARD FREEZE WOULD LIKELY NOT BE AS
WIDESPREAD WITH INCREASED CLOUD COVER AND WARMER MINS FCST. IF
CLOUDS HOLD OFF...THEN MON MORNING MIGHT END UP BEING MORE OF A
FROST SITUATION WITH HIGHER BL DEWPOINTS IN THE AREA.

TUESDAY THROUGH THURSDAY...

HAVE HEAVILY WEIGHTED THIS SECTION OF THE FCST TOWARD NCEP ENS MEAN
GIVEN WHAT APPEARS TO BE A PATTERN SHIFT OCCURRING...WHICH ARE
ALWAYS TOUGH TO FORECAST THIS FAR OUT. BASICALLY...COLD UPPER TROF
IS FCST TO LIFT OFF TO THE NE...ALLOWING FOR A GRADUAL MODERATING
TREND AS LOW LEVEL FLOW TURNS MORE SWLY. LOW PRES FCST TO DEVELOP
OVER THE CNTRL PLAINS TUES THEN LIFT NE THROUGH THE OHIO VALLEY
WED...WHICH SHOULD PROVIDE A CHC FOR RAIN DURING THIS PERIOD...
ESPECIALLY FROM TUES AFTN THROUGH THE DAYLIGHT HOURS ON WED. HAVE
KEPT THUNDER OUT OF THE FCST SINCE LIMITED MOISTURE RETURN WILL ALSO
KEEP INSTABILITY AT A MINIMUM OVER THE AREA. IF ENS MEANS ARE
RIGHT...THEN WE COULD BE LOOKING AT ANOTHER (BRIEF) SHOT OF COOL AIR
THURS-FRI OF NEXT WEEK.

CS

.AVIATION DISCUSSION (18Z TAFS)...

AN UPPER LEVEL LOW SPINNING OVER NEW ENGLAND THIS AFTERNOON WILL
KEEP A COLD NORTHWEST FLOW AND STRATO-CU OVER THE TAF SITES FOR THE
FIRST 6 HOURS WITH CIGS EXPECTED TO REMAIN BETWEEN 3-4K FT. SURFACE
WINDS SHOULD INCREASE DURING THE FIRST 6 HOURS AS WELL. AFTER 00Z
CLOUDS WILL CLEAR AND WINDS WILL DIMINISH BUT REMAIN OUT OF THE
NORTHWEST THROUGH THE END OF THE FORECAST PERIOD.

JA
&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FREEZE WARNING ALL COUNTIES FROM 04Z TO 14Z
     FREEZE WATCH ALL COUNTIES FRIDAY NIGHT THROUGH SUNDAY MORNING.
IN...FREEZE WARNING ALL COUNTIES FROM 04 TO 14Z
     FREEZE WATCH ALL COUNTIES FRIDAY NIGHT THROUGH SUNDAY MORNING.

&&
Hazardous weather outlook, Apr 5, 9:33 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 AM EDT THU APR 5 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-060830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1033 AM EDT (933 AM CDT) THU APR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT. TEMPERATURES ARE
EXPECTED TO DROP BELOW FREEZING AGAIN TONIGHT AND A FREEZE WARNING
WILL LIKELY BE ISSUED LATER TODAY FOR TONIGHT. SENSITIVE OUTDOOR
PLANTS WILL NEED TO BE PROTECTED OR BROUGHT INDOORS AS THE COLD
WEATHER COULD DAMAGE THE PLANTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FREEZE WATCH HAS BEEN ISSUED FOR FRIDAY NIGHT THROUGH SUNDAY
MORNING. UNSEASONABLY COLD AIR WILL CONTINUE THROUGH MONDAY MORNING.
THE COLDEST EARLY MORNING TEMPERATURES...IN THE LOWER TO MIDDLE
20S...ARE EXPECTED SATURDAY AND SUNDAY MORNING. THESE TEMPERATURES
WILL LIKELY HARM ANY OUTDOOR TENDER VEGETATION THAT HAS ARRIVED
EARLY DUE TO THE EXTENDED WARM SPELL OF THE PAST TWO WEEKS.
ADDITIONAL FREEZE WARNINGS ARE ANTICIPATED THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SCHOLZ/13/JA

Nearby

Freeze Warnings in Kentucky, 2007Freeze Warnings in Indiana, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.